Alert archive / Wyoming / High Wind Warnings in 2005
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 13, 2005, 10:30 PM MST for Sweetwater County, Wyoming. It took effect at Nov 14, 2005, 9:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2005, 10:30 PM MST (05:30 UTC)
- In effect from
- Nov 14, 2005, 9:00 AM MST
- Expired
- Nov 14, 2005, 3:55 PM MST
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 140530 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1030 PM MST SUN NOV 13 2005 WYZ028>030-141330- /O.UPG.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/ /O.NEW.KRIW.HW.W.0007.051114T1600Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1030 PM MST SUN NOV 13 2005 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE LIKELY IN SWEETWATER COUNTY MONDAY. DURING THIS WIND EVENT DANGEROUS CROSS WINDS WILL AFFECT TRAVEL ALONG INTERSTATE 80. IN ADDITION...A FEW PASSING SNOW SHOWERS WILL LIKELY REDUCE VISIBILITY TO LESS THAN ONE HALF OF A MILE DURING THE WIND EVENT ADDING TO THE HAZARDOUS DRIVING CONDITIONS WITH UP TO AN INCH OF SNOW ACCUMULATION POSSIBLE IN SOME AREAS. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INDOORS OR OTHERWISE MADE SECURE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ LIPSON
4 follow-up statements
000 WWUS75 KRIW 141248 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 548 AM MST MON NOV 14 2005 WYZ028>030-142000- /O.CON.KRIW.HW.W.0007.051114T1600Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 548 AM MST MON NOV 14 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. A WEST WIND OF 35 TO 35 MPH WITH GUSTS FROM 60 TO 70 MPH ARE EXPECTED TODAY ACROSS SWEETWATER COUNTY. MOTORISTS SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS AND SHOULD REDUCE SPEED IN AREAS OF STRONG WIND. DANGEROUS CROSS WINDS WILL BE ENCOUNTERED ON HIGHWAY 191 NORTH AND SOUTH OF ROCK SPRINGS...AS WELL AS ON HIGHWAYS 430...530...AND 372 IN SWEETWATER COUNTY. SCATTERED SNOW SHOWERS WILL OCCUR FROM LATE MORNING INTO THE AFTERNOON. VISIBILITY AT TIMES WILL BE REDUCED TO AROUND ONE MILE. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION TODAY. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT MAY BLOWN ABOUT BY THE HIGH WINDS. $$
000 WWUS75 KRIW 141354 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 651 AM MST MON NOV 14 2005 WYZ028>030-142115- /O.COR.KRIW.HW.W.0007.051114T1600Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 651 AM MST MON NOV 14 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS AFTERNOON. A WEST WIND OF 35 TO 45 MPH WITH GUSTS FROM 60 TO 70 MPH ARE EXPECTED TODAY ACROSS SWEETWATER COUNTY. MOTORISTS SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS AND SHOULD REDUCE SPEED IN AREAS OF STRONG WIND. DANGEROUS CROSS WINDS WILL BE ENCOUNTERED ON HIGHWAY 191 NORTH AND SOUTH OF ROCK SPRINGS...AS WELL AS ON HIGHWAYS 430...530...AND 372 IN SWEETWATER COUNTY. SCATTERED SNOW SHOWERS WILL OCCUR FROM LATE MORNING INTO THE AFTERNOON. VISIBILITY AT TIMES WILL BE REDUCED TO AROUND ONE MILE. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION TODAY. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT MAY BLOWN ABOUT BY THE HIGH WINDS. $$
000 WWUS75 KRIW 141742 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1042 AM MST MON NOV 14 2005 WYZ028>030-150100- /O.CON.KRIW.HW.W.0007.000000T0000Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1042 AM MST MON NOV 14 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. WEST WINDS THAT HAVE BEEN GUSTING FROM 40 TO 50 MPH ALREADY THIS MORNING ARE EXPECTED TO INCREASE TO BETWEEN 60 AND 70 MPH THIS AFTERNOON ACROSS SWEETWATER COUNTY. MOTORISTS SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS AND SHOULD REDUCE SPEED IN AREAS OF STRONG WIND. DANGEROUS CROSS WINDS WILL BE ENCOUNTERED ON HIGHWAY 191 NORTH AND SOUTH OF ROCK SPRINGS...AS WELL AS ON HIGHWAYS 430...530...AND 372 IN SWEETWATER COUNTY. IN ADDITION TO THE WIND...SCATTERED SNOW SHOWERS WILL OCCUR... CREATING PERIODS OF NEAR BLIZZARD CONDITIONS. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION TODAY. RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT MAY BLOWN ABOUT BY THE HIGH WINDS. $$ JBS
000 WWUS75 KRIW 142255 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 355 PM MST MON NOV 14 2005 WYZ028>030-150000- /O.CAN.KRIW.HW.W.0007.000000T0000Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 355 PM MST MON NOV 14 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WARNING. THE WINDS HAVE DECREASED ACROSS THE AREA...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:50 PM MST, 6 hours 40 minutes earlier.
Area forecast discussion, Nov 13, 3:50 PM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 350 PM MST SUN NOV 13 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY... MAIN AREA OF SNOWFALL MOVING INTO WESTERN WYO THIS AFTERNOON WILL CONTINUE TO EXPAND ACROSS MOUNTAINS OF THE WEST OVERNIGHT...THEN DIVE SOUTHEAST INTO SOUTHERN WYOMING BY MONDAY AFTERNOON IN ADVANCE OF FAST MOVING TROF TRAILING FROM DEVELOPING ALBERTA CLIPPER. HAVE GONE WITH ETA20 AS GUIDE FOR TIMING AND QPF ON THIS AS IT HAS GOOD HANDLE ON PRESENT CONDITIONS. OVERNIGHT SNOWFALL IN THE MOUNTAINS SHOULD BE ON ORDER OF 3-6 INCHES...WITH 1 TO 3 IN LOWER ELEVATIONS. ADDITIONAL SNOWFALL MONDAY MORNING WITH THE PASSING OF UPPER TROF MAY BE ENOUGH TO WARRANT SNOW ADVISORY IN THIS AREA...BUT ONLY IF OVERNIGHT TOTALS PAN OUT. TIGHT PRESSURE GRADIENT LINES UP FROM THE SURFACE THROUGH 50H IN SWEETWATER COUNTY DUIRING THE DAY MONDAY...HELPING TO SET UP POTENTIAL FOR WESTERLY WINDS GUSTING IN EXCESS OF 50 MPH ALONG I-80 CORRIDOR. WATCH ALREADY IN EFFECT FOR THAT AREA. WITH LIGHT SNOW ALREADY IN PLACE THERE AND SPEED OF UPPER TROF DRIVING IN HOWEVER... GREATER CERTAINTY FOR WINDS LIES IN TO EAST OF SWEETWATER CO. FOR THIS REASON WILL HOLD OFF ON UPGRADING TO WARNING AT THIS TIME AND LET NEXT SHIFT LOOK AT LATEST MODEL RUNS AND OBS TO DECIDE WHETHER OR NOT PCPN WILL CUT OFF DECOUPLING TO KEEP WINDS BELOW WARNING CRITERIA. IN THE BIGHORNS...SNOWFALL WILL BE FAST AND FURIOUS IN ADVANCE OF TROF TOMORROW...BUT AMOUNTS SHOULD BE LIMITED BY RELATIVELY SHORT PERIOD OF ACTIVITY. MUCH COLDER TEMPS IN STORE FOR ALL LOCATIONS TUESDAY IN WAKE OF TROF/COLD FRONT...WITH SUBZERO READINGS NOT OUT OF THE PICTURE IN THE WEST AS SKIES CLEAR OUT MONDAY NIGHT. BY WEDNESDAY MOISTURE FLOWS IN ON NORTHWEST FLOW WITH NEXT SHORTWAVE...RESULTING IN A FEW SNOW SHOWERS FOR NORTHERN MOUNTAINS. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY... STILL A BATTLE BETWEEN UPPER LEVEL RIDGING BUILDING INTO THE WESTERN U.S. WITH A SERIES OF UPPER LEVEL IMPULSES DRIVING SOUTHEAST THROUGH PLAINS STATES MAINTAINING NORTHWEST FLOW ACROSS WYOMING. GFS REMAINS THE MORE AGGRESSIVE OF THE MEDIUM RANGE GUIDANCE...KEEPING THESE IMPULSES DEEPER AND FURTHER WEST. THIS WOULD HINT AT A SLIGHT RISK FOR A FEW SNOW SHOWERS CLIPPING THE NORTHEAST FROM TIME TO TIME ALONG WITH REINFORCING COLD AIR. THE ECMWF/CANADIAN KEEPS THIS ENERGY EAST OF THE REGION WITH MORE INFLUENCE FROM THE WESTERN RIDGE. HAVE TRENDED MORE TOWARD ECMWF FOR NOW AND MAINTAINED DRY FORECAST. IN ANY EVENT...MAIN CHALLENGE CONTINUES TO BE WITH TEMPERATURES...ESPECIALLY IN THE WEST. HIGH PRESSURE REMAINS OVER THIS AREA THROUGH MUCH OF PERIOD. THIS WOULD RESULT IN INVERSIONS SETTING UP IN LOWER ELEVATIONS AND POTENTIAL FOG FORMATION. WITH THIS IN MIND...HAVE CONTINUED TO KEEP TEMPERATURES BELOW GUIDANCE. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH MONDAY FOR SWEETWATER COUNTY...ZONES 028>030. &&
Hazardous weather outlook, Nov 13, 4:04 AM MST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 404 AM MST SUN NOV 13 2005 WYZ001>020-022>030-141100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 404 AM MST SUN NOV 13 2005 ...HIGH WIND WATCH FOR SWEETWATER COUNTY MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG WINTER WEATHER SYSTEM WILL BEGIN IMPACTING WESTERN WYOMING LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE HEAVIEST SNOWFALL IS EXPECTED TONIGHT WITH 6 TO 12 INCHES LIKELY IN THE MOUNTAINS WITH 3 TO 6 INCHES IN THE VALLEYS. IT WILL BECOME QUITE WINDY IN THE MOUNTAINS BY THIS EVENING WITH WIND GUSTS TO 55 MPH POSSIBLE...PRODUCING SOME BLOWING AND DRIFTING SNOW IN OPEN AREAS. IF PLANNING TRAVEL ACROSS WESTERN WYOMING TODAY AND TONIGHT...EXPECT SLICK ROADS TO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT IS FORECAST TO MOVE ACROSS WYOMING MONDAY INTO MONDAY NIGHT. THIS FRONT MAY PRODUCE WIND GUSTS OF UP TO 65 MPH ACROSS SWEETWATER COUNTY MONDAY. MORE SNOWFALL IS ALSO EXPECTED WITH THIS FRONT IN THE NORTHERN MOUNTAINS OF WYOMING...ESPECIALLY IN THE BIG HORN MOUNTAINS AND AROUND BEARTOOTH PASS WHERE UPWARDS OF 6 INCHES OF SNOWFALL WILL BE POSSIBLE. GUSTY WINDS WILL ALSO COMBINE WITH THE SNOWFALL TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS. STAY TUNED FOR CONTINUED UPDATES ON THESE RAPIDLY CHANGING WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY WIND GUSTS OF OVER 40 MPH. TRIW
Nearby
High Wind Warnings in Wyoming, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.